MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 251721
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure two of the customer's ideal suture grasper 60 degrees wire tips were bent.The issue was detected once the wire hook had been released from inside the device.The case was completed with a third like-device with no patient harm or delays.The sales rep was not present for the case and could not provide any additional information.The devices are returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: if information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not available for physical evaluation as it has not been returned.Therefore, this complaint cannot be confirmed.Hence, the information provided is not sufficient to discern a root cause.Despite multiple attempts to obtain additional information in regards to the status of the device, no tracking number or device return availability has been provided.This complaint file is being closed, should the device be returned or any new information be received in the future, this file will be reopened at that time and updated to reflect the information received.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7920988
Report Number1221934-2018-54768
Device Sequence Number1936801
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public10886705012299
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number251721
Device Lot NumberL883059
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/28/2018
Patient Sequence Number1